|My sister's lab results-2
Feb 2, 2007
Dear Dr. Young,
Thank you very much for your response regarding to my sisters lab result. She wont start treatment anytime soon in the near future. However, is there any vitamin that she should take in order to boost up her cd4 and immune system?
Also, she has very bad acne recently on her face. Is this due to the fact that shes hiv+? Her dermatologist prescribes Nimegen 20mg (another version of Roaccutane which made in Korea). She takes one tablet a day for 3 months already. Is there any risk for her health if she continues with this medication for a long time? Need your advice please!
Thanks & Best Wishes, Lol4t
| Response from Dr. Young
Thanks for your follow up and comments.
If your sister has access to an adequate diet, in my opinion, there's little in the way of vitamin supplements that will significantly alter ther CD4 count and immune system. There are some recent data that suggest that selenium deficiency can cause worsened immune decline, I find that some of the conclusions are overinterpreted.
As for the acne treatment, I don't see any harm, HIV-specifically. It's always important, with any medication to monitor for side effects and/or toxicity.
Hope this helps. Best of health to you and your sister. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.